Alert archive / Wisconsin / Gale Warnings in 2015

Gale Warning 31, NWS Milwaukee, WI

December 10, 2015

NWS Milwaukee, WI issued this gale warning at Dec 10, 2015, 4:29 PM CST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 10, 2015, 4:29 PM CST (22:29 UTC)
Expired
Dec 10, 2015, 9:00 PM CST
In force
5 hr
Issued by
NWS Milwaukee, WI

The text

As transmitted, in the capitals the NWS used until 2016.

692 
WHUS73 KMKX 102229
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
429 PM CST THU DEC 10 2015

...BREEZY SOUTHWEST WINDS CONTINUE THIS EVENING...

.A LOW PRESSURE SYSTEM TRACKING ACROSS LAKE SUPERIOR HAS BROUGHT
SOUTHWEST GALES TO THE NEARSHORE WATERS. THE LOW WILL DEPART THE
REGION OVERNIGHT AND WINDS SHOULD FALL BELOW CRITERIA BY LATE THIS
EVENING. A SMALL CRAFT ADVISORY WILL BE NEEDED THROUGH EARLY
FRIDAY MORNING AFTER THE GALE EXPIRES.

LMZ643>646-110300-
/O.UPG.KMKX.SC.Y.0107.000000T0000Z-151211T1000Z/
/O.NEW.KMKX.GL.W.0031.151210T2229Z-151211T0300Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
429 PM CST THU DEC 10 2015

...GALE WARNING IN EFFECT UNTIL 9 PM CST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
GALE WARNING...WHICH IS IN EFFECT UNTIL 9 PM CST THIS EVENING.
THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. 

* WINDS: SOUTHWEST UP TO 30 KNOTS...GUSTING TO 40 KNOTS.

* WAVES: BUILDING TO 3 TO 5...THEN SUBSIDING TO 2 TO 3 FEET 
  LATE TONIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

REM
WWW.WEATHER.GOV/MKX
1 follow-up statement
573 
WHUS73 KMKX 110300
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
900 PM CST THU DEC 10 2015

...GUSTY WINDS WILL SLOWLY EASE OVERNIGHT...

.WIDESPREAD GALE GUSTS HAVE ENDED...AND GUSTY SOUTHWEST WINDS
WILL LOWER AND VEER TO THE WEST DURING THE OVERNIGHT HOURS. THE
EARLIER STRONG WINDS HAVE PRODUCED LARGE WAVES TOWARD OPEN WATER
THAT WILL ALSO SUBSIDE DURING THE OVERNIGHT. A SMALL CRAFT
ADVISORY IS IN EFFECT UNTIL EARLY FRIDAY MORNING.

LMZ645-646-110900-
/O.EXP.KMKX.GL.W.0031.000000T0000Z-151211T0300Z/
/O.NEW.KMKX.SC.Y.0108.151211T0300Z-151211T0900Z/
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
900 PM CST THU DEC 10 2015

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM CST FRIDAY...
...GALE WARNING WILL EXPIRE AT 9 PM CST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM CST FRIDAY.
THE GALE WARNING WILL EXPIRE AT 9 PM CST THIS EVENING. 

* WINDS: SOUTHWEST 15 TO 25 KNOTS WITH GUST UP TO 30
  KNOTS...LOWERING TO 10 TO 20 KNOTS EARLY IN THE MORNING. 

* WAVES: 3 TO 4 FEET...THEN SUBSIDING TO 2 TO 3 FEET OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

LMZ643-644-111100-
/O.EXP.KMKX.GL.W.0031.000000T0000Z-151211T0300Z/
/O.NEW.KMKX.SC.Y.0108.151211T0300Z-151211T1100Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
900 PM CST THU DEC 10 2015

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM CST FRIDAY...
...GALE WARNING WILL EXPIRE AT 9 PM CST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM CST FRIDAY.
THE GALE WARNING WILL EXPIRE AT 9 PM CST THIS EVENING. 

* WINDS: SOUTHWEST 15 TO 25 KNOTS WITH GUST UP TO 30
  KNOTS...LOWERING TO 10 TO 20 KNOTS EARLY IN THE MORNING AND
  VEERING WEST.

* WAVES: BUILDING TO 3 TO 5...THEN SUBSIDING TO 2 TO 3 FEET 
  LATE TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

REM
WWW.WEATHER.GOV/MKX

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this gale warning went out at Dec 10, 3:45 PM CST, 44 minutes earlier.

Area forecast discussion, Dec 10, 3:45 PM CST, 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
345 PM CST THU DEC 10 2015

.SHORT TERM...

.TONIGHT AND FRIDAY...FORECAST CONFIDENCE...MEDIUM.

THE TROF OF LOW PRESSURE RESPONSIBLE FOR THE CLOUDS AND ISOLATED
SHOWERS THIS AFTERNOON WILL MOVE OUT OF THE AREA. BEHIND THE
TROF...THE MID AND LOW LEVELS OF THE ATMOSPHERE WILL DRY OUT
YIELDING CLEARING SKIES INTO THE EVENING AND OVERNIGHT HOURS. WAA
WILL ALSO KICK IN OVERNIGHT AS A RIDGE QUICKLY BUILDS INTO THE
REGION. THE LOW LEVEL WAA WILL KEEP THE OVERNIGHT INVERSION
WEAK...ALLOWING SOME WINDS FROM THE STRONG LOW LEVEL JET TO MIX DOWN
TO THE SFC. THIS WILL RESULT IN RELATIVELY WINDY CONDITIONS
OVERNIGHT AND WILL KEEP THE TEMPERATURES FROM DROPPING MUCH BELOW
THE UPPER 30S.

TOMORROW MORNING...LOW CLOUDS WRAPPING AROUND THE DEPARTING LOW WILL
ENCROACH ON THE FORECAST AREA FROM THE NORTHWEST BEFORE MOVING OFF
TO THE EAST BY MID DAY AS A WEAK RIDGE QUICKLY TRAVERSES SOUTHERN
WISCONSIN. THE RIDGE WILL EXIT THE STATE IN THE EARLY AFTERNOON AS
ANOTHER SUBTLE TROF MOVES INTO THE AREA IN THE AFTERNOON. THANKS TO
WAA AND AND ANOTHER SLUG OF MOISTURE ASSOCIATED WITH THIS
TROF...SCATTERED TO BROKEN MID CLOUDS WILL MOVE IN JUST AS THE
MORNING/S LOW CLOUDS MOVE OUT. THIS MEANS THAT DESPITE THE
PERSISTENT WAA THROUGH THE DAY...CLOUDY SKIES WILL MODERATE TEMPS
TOMORROW...KEEPING HIGHS IN THE MID 40S TO AROUND 50.

FRIDAY NIGHT THROUGH MONDAY...FORECAST CONFIDENCE MEDIUM.

A WEAK WAVE OF LOW PRESSURE WILL TRACK FROM THE MID MO RVR VALLEY
INTO SRN WI FRI NT WITH AN INVERTED SFC TROUGH LEFT IN ITS WAKE
FOR SAT. STRATUS AND CHANCES OF LGT RAIN...DRIZZLE AND FOG WILL BE
THE RESULT VIA LOW LEVEL WARM...MOIST ADVECTION AND WEAK
FRONTOGENESIS. THE MILD TEMPS WILL CONTINUE.

A SHARP UPPER TROUGH OVER THE DESERT SW WILL TRACK TO THE SRN
PLAINS FOR SUN...THEN LIFT NEWD TOWARD THE WRN GREAT LAKES FOR SUN
NT AND MON. THIS WILL TRIGGER CYCLOGENESIS FROM THE SRN PLAINS TO
LAKE SUPERIOR BY MON. A LARGE AND MOIST WARM CONVEYOR BELT WITH
PWS AROUND 1.30 INCHES WILL BRING PERIODS OF MODERATE RAINFALL
BEGINNING SAT NT AND LASTING INTO SUN NT. THE OCCLUDED FRONT WILL
PASS LATE SUN NT OR MON AM WHILE THE UPPER LOW PASSES ALOFT. THUS
SHOWERY CONDITIONS WILL LIKELY CONTINUE ON MON. LATEST RAINFALL
FORECAST RANGES FROM 1.5 INCHES IN FAR ERN WI TO 2.25 INCHES IN
THE FAR WRN CWA. THIS WILL ONCE AGAIN CAUSE RIVERS TO RISE WITH
SOME REACHING BANKFUL OR MINOR FLOOD STAGE FOR EARLY NEXT WEEK.
MILD TEMPS WILL CONTINUE WITH HIGHS ON SUN OF 55-60F.

.LONG TERM...TUESDAY THROUGH THURSDAY...FORECAST CONFIDENCE
MEDIUM.

ANOTHER ROUND OF CYCLOGENESIS IS EXPECTED FROM THE CENTRAL PLAINS
TO THE LAKE SUPERIOR REGION FOR TUE-WED AS A LARGE UPPER LOW OVER
THE NORTHERN AND CENTRAL ROCKIES MOVES INTO THE NRN PLAINS. THE
CHANCES OF OF PCPN WILL REMAIN LOW AS MUCH OF THE PCPN WILL REMAIN
OVER MN AND NW WI. THIS WILL SUPPORT A CONTINUATION OF MILD
TEMPS EARLY IN THE WEEK BUT THE COLD FRONTAL PASSAGE TUE NT WILL
DROP HIGH TEMPS INTO THE 30S FOR WED. THE UPPER TROUGH PASSAGE
WILL SLOWLY OCCUR FROM WED THROUGH THU...REINFORCING THE COLD AIR
AND BRINGING SLIGHT CHANCES OF SNOW. HIGH TEMPS TO DROP INTO THE
LOWER 30S FOR THU.

&&

.AVIATION/00Z TAFS/...

IMMEDIATE CONCERN IS THE SHOWER POTENTIAL THIS AFTERNOON. CURRENT
RADAR TRENDS INDICATE THAT ISOLATED SHOWERS WILL LIKELY IMPACT
MSN...AND MAY REACH FAR ENOUGH SOUTH TO IMPACT THE OTHER TAF SITES
AS THEY MOVE OFF TO THE NORTHEAST. REGARDLESS...MVFR CIGS TO THE
WEST WILL ADVECT TO ALL THE TAF SITES BEFORE CLEARING OUT EARLY THIS
EVENING.

THE OTHER PRIMARY CONCERN IS THE POTENTIAL FOR LLWS THIS EVENING. A
45-50 KT LOW LEVEL JET WILL BE IN PLACE THROUGH THE
EVENING...ESPECIALLY OVER THE EASTER TAF SITES. HOWEVER...MODEL
SOUNDINGS INDICATE A RELATIVELY WEAK INVERSION WHICH WILL ALLOW SOME
OF THE GUSTIER WINDS TO MIX DOWN TO THE SURFACE. THEREFORE HAVE
INCLUDED GUSTS THROUGH MIDNIGHT AT MKE AND ENW RATHER THAN OF LLWS.
AT MSN AND UES...LOW LEVEL JET WILL BE WEAKER AND LLWS POTENTIAL
WILL BE LESS.

&&

.MARINE...

THE PRESSURE GRADIENT WILL SLACKEN AS LOW PRESSURE DEPARTS TO THE
NORTHEAST. HOWEVER...A LOW LEVEL JET WILL REMAIN IN PLACE OVER THE
AREA FOR MUCH OF THE EVENING...AND SOME OF THOSE GUSTY WINDS WILL
MIX DOWN TO THE SURFACE. THE GUSTS WILL GRADUALLY DIMINISH
OVERNIGHT...FALLING BELOW SCA CRITERIA BY MIDNIGHT.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...SMALL CRAFT ADVISORY UNTIL 4 AM CST FRIDAY FOR LMZ643>646.

&&

TONIGHT/FRIDAY AND AVIATION/MARINE...BSH
FRIDAY NIGHT THROUGH THURSDAY...GEHRING
Hazardous weather outlook, Dec 10, 3:17 PM CST, 1 hour 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
317 PM CST THU DEC 10 2015

WIZ046-047-051-052-056>060-062>072-112130-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
317 PM CST THU DEC 10 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TONIGHT

BRISK WEST TO SOUTHWEST WINDS WITH GUSTS TO 40 TO 45 MPH WILL
BEGIN TO SUBSIDE DURING THE EVENING HOURS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY

A STRONG LOW PRESSURE SYSTEM MOVING THROUGH THE REGION WILL LIKELY
BRING A PERIOD OF MODERATE TO SOMETIMES HEAVY RAINFALL TO THE
AREA SUNDAY INTO MONDAY MORNING. TOTAL RAINFALL AMOUNTS OF 1.50 TO
2.25 INCHES WILL LIKELY RESULT IN SOME AREA RIVERS REACHING
BANKFULL STAGE OR MINOR FLOOD STAGE EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LMZ643>646-112130-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
317 PM CST THU DEC 10 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TONIGHT

A SMALL CRAFT ADVISORY IS IN EFFECT UNTIL 4 AM FOR BRISK WEST TO
SOUTHWEST WINDS AND HIGH WAVES. A FEW GALE FORCE WIND GUSTS WILL
OCCUR THIS EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY

SOUTH WINDS WILL LIKELY REACH SMALL CRAFT ADVISORY LEVELS
SATURDAY NIGHT AND SUNDAY AHEAD OF LOW PRESSURE MOVING INTO
WISCONSIN...WITH BRISK WEST WINDS ON MONDAY.

WWW.WEATHER.GOV/MKX

In the hours before

Special weather statement, Dec 10, 11:16 AM CST, 5 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1116 AM CST THU DEC 10 2015

WIZ046-047-051-052-056>060-062>072-101730-
JEFFERSON-ROCK-OZAUKEE-MILWAUKEE-SAUK-WAUKESHA-FOND DU
LAC-LAFAYETTE-WASHINGTON-KENOSHA-SHEBOYGAN-RACINE-IOWA-GREEN
LAKE-GREEN-COLUMBIA-MARQUETTE-DODGE-DANE-WALWORTH-
1116 AM CST THU DEC 10 2015

...GUSTY WINDS EXPECTED THE REST OF THE DAY...

GUSTY WINDS ARE EXPECTED ACROSS SOUTH CENTRAL AND SOUTHEAST
WISCONSIN TODAY. OCCASIONAL GUSTS OF 35 TO 40 MPH ARE
EXPECTED...WITH SUSTAINED SPEEDS OF 20 TO 25 MPH.

THESE STRONG SOUTH TO SOUTHWEST WINDS MAY CAUSE DIFFICULTY
DRIVING...ESPECIALLY FOR HIGH PROFILE VEHICLES TRAVELING ON EAST TO
WEST ROADWAYS. THESE WINDS MAY ALSO BLOW AROUND LOOSE OBJECTS.

LAT...LON 4251 9043 4320 9043 4321 9029 4317 9019
      4355 9019 4356 9031 4364 9031 4364 8960
      4398 8960 4398 8889 4390 8888 4389 8841
      4394 8840 4389 8773 4368 8770 4326 8791
      4302 8790 4278 8775 4261 8782 4249 8780
TIME...MOT...LOC 1705Z 228DEG 20KT 4353 8863

SPM

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 10, 11:16 AM CSTSpecial Weather StatementMKXColumbia, Dane, Dodge, Fond du Lac, Green, Green Lake and 14 more14 min

Nearby

Gale Warnings in Wisconsin, 2015Every gale warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.